MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 6MMX11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 6MMX11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SPH10060020
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial mdr is the only report being submitted for mfr report #3008114965-2018-00568.Additional patient information was requested; however, could not be provided.Krd/hcg.Scepter balloon catheter xc, 7f 10cm terumo sheath, 6f envoy mpd 100cm, prowler sl10, headliner guidewire.012, synchro standard wire.014.(manufacturing site name): codman and shurtleff inc., (b)(4).The device has been forwarded to codman for evaluation; however, the analysis has not been completed.Additional information will be provided within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusphere 6mm x 11.0cm coil (sph10060020/c27844) had stretched during an aneurysm coiling procedure.The physician advanced the coil without any issues, but realized it was too big for the aneurysm and removed it.When the coil was removed, the physician noticed that part of the coil was stretched at the proximal portion.The patient's outcome was fine and the procedure was successfully completed.The patient's vessel characteristics were standard.There was no delay in procedure as a result of the reported event and no medical intervention was required to the patient.A scepter balloon catheter xc, 7f 10cm terumo sheath, 6f envoy mpd 100cm, prowler sl10, headliner guidewire.012, and a synchro standard wire.014 were also used during the procedure.There was no damage noted to the coil, coil delivery system, or coil detachment system prior to the procedure.The coil was still attached to the delivery system when it was removed from the patient.There were no kinks or bends noted to the microcatheter that may have contributed to the reported event.It was noted that the scepter balloon catheter xc may have had a leak as it was not providing adequate occlusion.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This final mdr will be the only report submitted for mfr the initial report.Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located in the green introducer.A section of embolic coil appears to be stretched.The device is partially sheathed.The resheathing tool is broken.There is a bend in the device positioning unit (dpu) core wire approximately 88 cm from the proximal end.The ball tip is intact.The embolic coil is stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.While the resheathing tool is broken, its v-notch is undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil is stretched is confirmed.The proximal end of the embolic coil is stretched.Stretching occurs when excessive force is applied to retract the device while it is prevented from retracting.100% of devices are inspected for coil length at quality control (qc) final inspection.Since stretching alters the length of the device, a stretched device would be detected at the dimensional inspection.Therefore, it is very unlikely that the device was stretched when it left the manufacturing facility.The stretched coil, broken resheathing tool, and bend in the dpu core wire are indicative of the application of excessive force to the device.The cause for the application of excessive force cannot be clearly identified from the condition of the returned device.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 PLAT 6MMX11.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7333969
Report Number3008114965-2018-00568
Device Sequence Number16202353
Product Code KRD
UDI-Device Identifier00878528003564
UDI-Public00878528003564
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberSPH10060020
Device Lot NumberC27844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1